Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online
Ask a Urologist   »  

What causes poor urine stream when suffering from Parkinson's Disease?

Jul 2016
User rating for this question
Very Good
Answered by

Practicing since : 1971
Answered : 5219 Questions
I have had Parkinson's Disease for 8 years. Lately when going to void it takes longer to do so.The stream is very slow is this a part of the disease or should I see an urologist? I am a 78 year old female.It seems to take a few .seconds and then there is more to void
Posted Wed, 29 Jan 2014 in Urinary and Bladder Problems
Answered by Dr. P. T. Patil 1 hour later
Brief Answer: It is due to what is called as Neurogenic Bladder. Detailed Answer: Hello Thanks for your query,based on the facts that you have posted it appears that you have Parkinson's disease since 8 years and now facing problems like poor stream, delayed urination etc. This is due to Parkinson's Disease itself and is due to what is called as Neurogenic Bladder where by power of bladder muscles is reduced due to involvement of nerves. Please consult qualified Urologist for clinical assessment and get following basic tests done under his guidance. 1) Routine urine test and culture. 2) Cystometry and Urodynaemic study of the bladder to find out the strength of bladder muscles and urine flow. 3) Endoscopic examination of bladder (Cystoscopy). Further treatment will depend upon outcome of these tests. Use of drugs like Bethanechol will help to increase the power of bladder muscles and thereby to improve urine flow and decrease time to empty bladder. Hope I have answered your query ,please feel free to ask if you have more questions ,I shall be happy to help you Thanks and Regards. Dr.Patil.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor